Author Topic: Baclofen to help wean off of Klonopin  (Read 3202 times)

[Buddie]

Baclofen to help wean off of Klonopin
« on: September 04, 2011, 01:46:13 am »
Greetings,

I am on Klonopin for Cervical Dystonia.  Needless to say I am attempting to wean off off it.  However, I went to a hospital detox that didn't work (because they brought me off too soon) and I had to go back on Klonopin.  I was just wondering if anyone has successfully used Baclofen to help wean themselves off of Klonopin?  I know that Baclofen works on the GABA receptors, albeit in a different way.  Thanks for any info.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Baclofen to help wean off of Klonopin
« Reply #1 on: September 04, 2011, 05:19:33 am »
Please research baclofen very carefully. It may compound your problems. It, along with cipro resulted in a trip to the er and set me up for the brutal ativan taper I am currently on. It has many similarities to benzos including similar w/d symptoms. Your situation is unique but please consider your options carefully.
You might wind up with down regulated GABA a AND GABA b receptors.

Take care, [...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Baclofen to help wean off of Klonopin
« Reply #2 on: September 04, 2011, 08:16:32 am »
Thanks for sharing that info., [...].  I really appreciate it.  The last thing I want to be on is another drug.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Baclofen to help wean off of Klonopin
« Reply #3 on: September 08, 2011, 05:19:27 pm »
I tried this ONCE. It made me feel so strange - like creepy crawlies up my face and head and just plain out of it.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Baclofen to help wean off of Klonopin
« Reply #4 on: September 09, 2011, 09:58:25 am »
Do you remember how much mg. of Baclofen you were on [...]?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Baclofen to help wean off of Klonopin
« Reply #5 on: September 09, 2011, 04:38:43 pm »
It was 5MG, but I am pretty small, so that may have factored into it.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Baclofen to help wean off of Klonopin
« Reply #6 on: September 10, 2011, 12:49:03 am »
Thanks.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Baclofen to help wean off of Klonopin
« Reply #7 on: September 10, 2011, 02:33:45 am »
there's a story on here of a lady who went through a horrific baclofen withdrawal..she healed from it...but it can cause a w/d similar to benzos.

xxoo
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Baclofen to help wean off of Klonopin
« Reply #8 on: September 10, 2011, 02:57:29 am »
Do you remember if this is Shelley? I found her when I was researching baclofen. If so, I'm glad to hear she has healed.  [...]: try googling baclofen withdrawal syndrome.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Baclofen to help wean off of Klonopin
« Reply #9 on: September 11, 2011, 02:42:06 am »
I am also taking Baclofen for cervical dystonia and muscle spasms in my neck/shoulders, etc. I take about 40 mg at night.

Although you asked about Baclofen to help with the Klonopin withdrawal, I wondered if you are able to get Botox treatments for your cervical dystonia at all? I am getting them for that and for migraines and they have really helped, which is in part why I'm looking to get off some of these meds I'm taking on a regular basis. My insurance covers Botox for both conditions, but I know that there is a patient assistance program from Allergan to help those without coverage get this treatment.

Marie
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.